MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, vascular access nurses requested to assess a triple lumen picc line that was "leaking at the bifurcation." line had chg dressing intact with some drainage.Secure-a-cath in place with catheter out 3+cm.Grey lumen was flushed, and fluid was noted to be leaking out from under dressing.When dressing was removed, picc line was noted to be kinked right above the hub, but 1cm below the secure-a-cath.When the line was straightened it was noted to be torn where it was kinked.Consulted provider to discuss whether the picc needed to be replaced for continued central access.Provider said that 2 pivs would be sufficient for the patient.Picc removed without incident.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr tl powerpicc catheter.The unit was leak tested by flushing the catheter with water using a 12ml luer lock syringe.During testing, a leak was observed on the catheter tubing just distal of the molded joint.Microscopic inspection of the leak site found that a longitudinally aligned, arc-shaped tear was present on the catheter tubing.The fracture edges were angular and the surface was found to be granular.The fracture edge definition suggested that the damage had developed quickly as opposed to the constant wear over time associated with rounded edges.Potential root causes include handling of the catheter with a blunt instrument; however, the features ultimately did not provide enough evidence to conclusively determine a root cause.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPICC HF CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23006508
Report Number3006260740-2025-06727
Device Sequence Number13223615
Product Code LJS
UDI-Device Identifier00801741085710
UDI-Public(01)00801741085710(11)240906(17)260131(10)REJU3499
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number1385118Q
Device Lot NumberREJU3499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/24/2025
10/20/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/15/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale